MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number E2515H
Medical Device Problem Codes Fire (1245); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the passage of hemostasia of the cruent area of the resection of basocellular carcinoma, a complication occurred in which the patient had burn in the nasal tip, nasogenian groove, nasal wings, upper skin lip and medial edges of the cheeks.The burn was immediately washed with 1000 cc of saline solution and occlusive cutting with micropore, put medical adhesive and pain modulation with acetaminophen.It was also noted that during the surgical procedure, a surface second degree burn complication occurred because the oxygen interactions with the electrocautery.There was a fire under the patient's facemask.
 
Event or Problem Description
According to the reporter, during the passage of hemostasia of the cruent area of the resection of basocellular carcinoma, a complication occurred in which the patient had burn in the nasal tip, nasogenian groove, nasal wings, upper skin lip and medial edges of the cheeks.The burn was immediately washed with 1000 cc of saline solution and occlusive cutting with micropore, put medical adhesive and pain modulation with acetaminophen.It was also noted that during the surgical procedure, a surface second degree burn complication occurred because the oxygen interactions with the electrocautery.The two devices were used in the same patient and the same surgery.They do not know but the patient suffered a burn and the idea was to know what practice was done wrong or if the devices failed.There was a fire under the patient's facemask.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13366165
Report Number1717344-2022-00101
Device Sequence Number19831354
Product Code GEI
UDI-Device Identifier10884524000046
UDI-Public10884524000046
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberE2515H
Device Catalogue NumberE2515H
Device Lot Number212770250R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/22/2022
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale
Patient Weight54 KG